When large doses of Simponi were given in clinical studies, no problems were seen. Very little is known about what to expect from an overdose. In fact, it's unlikely that a person would overdose on Simponi in the first place, since each prefilled syringe or autoinjector contains a single dose. If an overdose did occur, treatment would focus on treating any resulting symptoms.
Can You Take Too Much Simponi?Simponi™ (golimumab) is a prescription medication that belongs to a class of drugs known as tumor necrosis factor (TNF) inhibitors. As with most medications, it is probably possible to take too much Simponi. The specific effects of a Simponi overdose can be dangerous, but will vary depending on a number of factors, including the Simponi dosage and whether it was taken with any other medications or substances.
Effects of an OverdoseAt this time, it is not clear how much Simponi would cause overdose symptoms -- or even what overdose symptoms might occur. In studies, giving very large doses (up to 1000 mg) of Simponi by IV did not cause any problems.
It should be noted that a Simponi overdose is unlikely, as the prefilled syringe or autoinjector contains only one dose. Also, it is unlikely that serious problems would occur if the drug was accidentally taken by mouth, which might happen with a pet or young child, since Simponi is probably poorly absorbed from the digestive tract.
Treatment for a Simponi OverdoseBecause so little is known about the effects of an overdose with Simponi, it is also not clear how to treat it. Therefore, treatment will likely involve supportive care, such as:
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have taken too much Simponi.